Texas, 2004

Damaging Wind in Texas, June 7, 2004

June 7, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 7, 1:20 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 7, 1:20 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT MON JUN  7 2004

.DISCUSSION...

THE CURRENT AFTERNOON RADAR IMAGE SHOWS SCATTERED SHOWERS AND
THUNDERSTORMS MOVING NORTHWARD ACROSS THE EAST TEXAS LAKES
AREA...HOWEVER STORMS ARE SHOWING A WEAKENING TREND AS THEY MOVE
EAST.  THIS ACTIVITY WILL CONTINUE TO MARCH NORTHWARD...HOWEVER MOST
ACTIVITY SHOULD STAY GENERALLY WEST OF A NATCHITOCHES LA...MAGNOLIA
AR LINE.

AN UPPER LEVEL RIDGE OVER THE NORTHERN GULF THIS AFTERNOON...WILL
MEANDER IN THIS GENERAL LOCATION DURING THE NEXT 48 HOURS...AS A
WEAK SHEAR AXIS SETS UP ACROSS CENTRAL TEXAS AND EASTERN OKLAHOMA.
THE MODELS SHOW SEVERAL UPPER LEVEL DISTURBANCES ROTATING UP THE
WESTERN SIDE OF THIS RIDGE AS IT LINGERS OVER THE NORTHERN GULF.
THUS THE BEST CHANCES FOR RAIN THIS PERIOD WILL BE ACROSS NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS AS THESE
DISTURBANCES INTERACT WITH GULF MOISTURE AND DAYTIME HEATING.  A
DECENT CAP WILL BE OBSERVED ACROSS THE EASTERN HALF OF THE AREA...
THUS THUNDERSTORMS WILL STRUGGLE TO DEVELOP IN THE EASTERN SECTIONS
OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. SO FOR THE FORECAST
WILL STAY WITH CURRENT TREND...OF HIGHER POPS IN THE WEST AND LOWER
IN THE EAST.  I AM GOING TO HOLD OFF ON ANY TYPE OF FLOOD
WATCH...ALTHOUGH SOME STRONGER STORMS MAY PRODUCE LOCALLY HEAVY
RAIN ACROSS THE WEST THIS PERIOD.

MAV AND FWC AGREE ON MINS...HOWEVER THERE IS SOME DISCREPANCIES ON
MAXES TEMPS ACROSS THE NORTH AND EAST.  MAV IS THROWING OFF HIGHER
POPS...WITH CORRESPONDING LOWER MAX TEMPS...WHILE FWC CONTINUES WITH
NEAR NORMAL CLIMATOLOGY.  SO WILL TAKE A BALANCE ON MAX TEMPS...AS
WE SHOULD AT LEAST HEAT UP INTO THE MID 80S...WITH RAIN NOT
AFFECTING TEMPS UNTIL MID AFTERNOON.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  72  87 /  30  50  40  50
MLU  70  89  71  88 /  20  30  20  30
TXK  72  86  71  85 /  20  50  40  50
TYR  73  83  73  85 /  30  60  50  50
LFK  71  85  72  87 /  30  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 7, 11:00 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 7 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PARTS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS
TODAY...WITH ISOLATED THUNDERSTORMS OVER NORTH LOUISIANA. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A GENERALLY WET UPPER AIR PATTERN WILL EXIST AS A MOIST AND UNSTABLE
ATMOSPHERE WILL BE IN PLACE ACROSS THE FOUR STATE REGION THROUGH THE
WEEK. SEVERAL UPPER DISTURBANCES WILL MOVE OVER THE AREA RESULTING IN
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY
RAINFALL...ESPECIALLY OVER THE WESTERN HALF OF THE REGION. DUE TO
PREVIOUS RAINFALL INCREASING GROUND MOISTURE...THE POTENTIAL FOR
FLOODING AND FLASH FLOODING WILL BE HIGH.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

03

The radar

The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 20:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Smith

When
June 7, 2:10 PM CST
Where
Smith County, 8 mi SW of Tyler
Measured
55 kt (63 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
32.267, -95.400

Winds downed trees and power lines along CR 2493 between Flint and Gresham.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404709.